MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 44CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PLE45A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this batch/lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.To clarify, what is meant by "the routine procedure was done, the reverse was done"? did the device lock-out (no staples deployed and no cut line started)? or, did the device start to deploy staples and cut but could not be completed (partially fire)? or, did the device fully fire and stop during the automatic knife return? was the device locked on tissue with the jaws closed? if yes, how was the device removed? did the jaws eventually open? if yes, how?.
 
Event or Problem Description
It was reported that during the procedure (video gastroplasty), there was a problem with the stapler.In the last anastomosis, it presented a defect.The routine procedure was done, the reverse was done, but the device did not shoot any more staples, and did not open.It was requested a new material: 01 stapler and 01 reload.The patient had no serious adverse event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4), date sent: 8/22/2018, batch number
=
> p57569.The analysis found that one ple45a device was returned with no apparent damage and with an ecr45w partially fired 1/10 cartridge loaded on the device.The device was tested for functionality in the straight position with a test cartridge reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples were noted to have the proper b-form shape.It is possible that while loading the reload, the cartridge was pushed farther back than the cartridge alignment stop windows resulting in the knife pushing the one piece sled forward and locking the cartridge.The device opened and closed without any difficulties noted.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
PWRD ECH FLEX 45MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7699991
Report Number3005075853-2018-11379
Device Sequence Number1365900
Product Code GDW
UDI-Device Identifier20705036014376
UDI-Public20705036014376
Combination Product (Y/N)N
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2020
Device Catalogue NumberPLE45A
Device Lot NumberP93E4L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/22/2018
Patient Sequence Number1
Patient Age50 YR